MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME10 6MM X 26CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100626
Medical Device Problem Codes Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the embolic coil damage observed on the returned product, this event meets the required criteria for mdr reporting.Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).(b)(6).(b)(4).Complaint conclusion: as reported by a healthcare professional, during an emergent coil embolization of a 3 mm celiac artery pseudoaneurysm (post-gastric surgical operation), the 6 mm x 26 cm micrusframe10 (mfr100626/s13401) thermo-mechanical coil was removed from its packaging, and prior to using the product, the physician attempted to verify if the coil would exit the introducer, but the coil would not exit the introducer.The procedure was completed successfully without deploying any coils.The physician felt that the blood flow at the site of the aneurysm was too strong and that there was a possibility that the coils ¿will be flowed at the moment of detachment¿.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The device was used and prepped according to the instructions for use (ifu).The sales representative envisaged from the product and situation that the coil became stuck in the introducer ¿at difference in level¿.The physician further stated that the coils might become stuck as the flow of the vessel was severely tortuous.No visible product damage was noted prior to the event.No further information was provided.The 6 mm x 26 cm micrusframe10 device was returned for investigation.The proximal end of the embolic coil was tangled with the device positioning unit (dpu) core wire and introducer, and it was unable to be untangled without damaging the device.The device was returned with the embolic coil partially advanced out of the introducer.The green introducer had been kinked.The dpu core wire protruded from the skive of the translucent introducer sheath for a portion of its length.The embolic coil distal ball tip was present and intact.Kinks were discovered on the embolic coil inside the introducer.The embolic coil protruded through the torn distal end of the skive of the translucent introducer sheath, where it was kinked.The proximal end of the embolic coil had been stretched.The proximal loop and proximal solder ring of the embolic coil were present at the articulating joint.The resistance heating (rh) coil had not heated.The soft distal portion of the dpu was kinked.The embolic coil was seen stretched and tangled with the rest of the device at its proximal end.There was minor damage to the v-notch of the resheathing tool.The dpu core wire protruded from the skive of the translucent introducer sheath beginning at the resheathing tool and proceeding distally.This protruded section did not involve the embolic coil, and the dpu core wire passed into the translucent introducer sheath proximal to the protrusion of the embolic coil.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint of ¿coil - impeded-in introducer¿ was confirmed.The embolic coil protruded through the skive of the translucent introducer sheath and was anchored at the point of protrusion.The tear at the distal end of the skive indicated that the resheathing tool was advanced past the end of the skive as the device was unsheathed.The ifu instructs the user to leave approximately 1 inch of the translucent introducer sheath visible on the distal side of the resheathing tool while unsheathing the device.Advancing the resheathing tool past this point puts strain on the distal end of the skive and can cause it to tear.It is likely that the resheathing tool also passed over the embolic coil while the device was being unsheathed.It is also likely that the resheathing tool was advanced over the embolic coil while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.According to the event description, in this instance the user was not inserting the embolic coil into a microcatheter but was advancing to embolic coil out of the introducer experimentally prior to use.However, the instruction to advance the embolic coil fully out of the introducer prior to completely unsheathing the device still applies.When the embolic coil passes through the resheathing tool, it cannot be resheathed because the translucent introducer sheath cannot re-form around the soft and coiled embolic coil.The stretched condition of the embolic coil most likely occurred after it protruded from the skive of the translucent introducer sheath, when excessive force was applied to the device in an attempt to retract and/or resheathe it.In addition, the green introducer was kinked, as is the embolic coil inside the green introducer.This may have occurred as the user was removing the device from the packaging hoop, during the unsheathing and resheathing event that resulted in damage to the embolic coil, or when the device was prepared for storage or shipment.However, 100% of devices are inspected for damage to the embolic coil at final assembly.In addition, 100% of devices are inspected for damage to the introducer at final quality control (qc) inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage to the introducer.It is possible that procedural/handling factors addressed in the ifu, including device manipulation, may have contributed to the reported event and damages noted on the returned system; however, due to the lack of procedural information and based on the analysis, a definitive root cause conclusion regarding the reported failure cannot be determined.With review of the analysis and the device history records, there is no indication of any device manufacturing issues related to the reported event or the damages found on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during an emergent coil embolization of a 3 mm celiac artery pseudoaneurysm (post-gastric surgical operation), the 6 mm x 26 cm micrusframe10 (mfr100626/s13401) thermo-mechanical coil was removed from its packaging, and prior to using the product, the physician attempted to verify if the coil would exit the introducer, but the coil would not exit the introducer.The procedure was completed successfully without deploying any coils.The physician felt that the blood flow at the site of the aneurysm was too strong and that there was a possibility that the coils ¿will be flowed at the moment of detachment¿.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The device was used and prepped according to the instructions for use (ifu).The sales representative envisaged from the product and situation that the coil became stuck in the introducer ¿at difference in level¿.The physician further stated that the coils might become stuck as the flow of the vessel was severely tortuous.No visible product damage was noted prior to the event.No further information was provided.

Brand Name
MICRUSFRAME10 6MM X 26CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7809099
Report Number3008114965-2018-00720
Device Sequence Number13716388
Product Code KRD
UDI-Device Identifier10886704077862
UDI-Public10886704077862
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberMFR100626
Device Lot NumberS13401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2018
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1